Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Anyone have strange dreams with new meds?

pammieppammie Posts: 79
edited 06/11/2012 - 8:42 AM in Pain Medications
I just recently went to a PM doctor for the first time. I was taking 10/325 Percocet every 6 hours for pain and the PM doc put me on MS Contin 15 mg every 12 hours and Flexeril 10 mg 3 times daily as needed. For the past few nights, actually since the meds change, I have been having some really strange dreams. I am dreaming about people that I haven't seen or spoken to in years. These aren't necessarily bad just strange. In one dream, I was yelling out very loudly and it felt so real, in fact I was surprised to find my hubby snoring away right next to me and not awake looking at me like I had lost my mind! 8}

I also sometimes feel as though I am not in a deep sleep and just dozing and I am waking in the middle of the night and finding it hard to go back to sleep. This has never been a problem for me. Will this change?

This dosage isn't really working for me as I have had a severe pain in my lower back all the way down to my right calf so I am thinking that either the PM doc will need to change the dosage or prescribe something for breakthrough. Any thoughts?


  • I think it is quite common to have certain medications affect your brain. I have stopped medications for just the same reason -- my dreams were so strange that they became unsettling and I was beginning to have trouble telling what was reality and what was dream. Now I can't even remember which drug that was.

    I am not bothered by the pain medications but I have trouble with the muscle relaxers. Soma is fine for me, but there is another one that I was given after surgery that I took exactly one time. I was so out of it I think I slept for 24 hours straight, all the time having absolutely wild dreams.

    The pain you describe sounds very much like nerve pain or sciatic-type pain. If so, you will find that no pain medication will help a lot. If you know what is causing the pain, and it is from a compressed or irritated nerve, you will have a better chance with a drug for nerve pain such as Lyrica or Neurontin.
  • Hi Gwennie,
    The pain is a lot like sciatic nerve pain. I was on Neurontin for a while after my ADR surgery but I haven't taken it for a few months now. I may ask my PM doctor about getting back on it. I am going in on April 8 for a PLIF at L4-L5 as a fix for a failed Artificial Disc Replacement so they have me on the lowest dose pain meds possible so they can manage the pain after surgery. My PM doc said that they will probably have to make a couple of adjustments to get the right dosage so I know he is not opposed to increasing or changing my meds.

    I know what you mean about the muscle relaxers. I took my first one this last Tuesday evening and pretty much slept most of the days and nights away until yesterday but now my body has adjusted to it so I don't feel so groggy.

    Thanks for your response!
  • I take some of the same meds, and I to have weird dreams at night. I usually have dreams that there is something evil standing right next to me and I wasn't sleeping yet, I probably was but its weird. I have been on these meds for about a year now and I'm still having the same dreams. So I'm thinking they will never change.
  • j.howiejj.howie Brentwood, Ca., USAPosts: 1,730
    Hi pammie, MS Contin is a morphine sulfate drug. I can't take Morphine for some of those same reasons. I have bad dreams in technicolor that I think are real. Very strange dreams.Tell your P.M. Dr. and maybe he'll change to something else. If this is happening to you on this small dose. You may want to ask your surgeon to use something else for post surgery in the hospital. Imagine what it will be like in large doses of Morphine!
    I can't take oxy either!
    Good luck, Jim
    Click my name to see my Medical history
    You get what you get, not what you deserve......I stole that from Susan (rip)
    Today is yours to embrace........ for tomorrow, who knows what might be starring you in the face!
  • Thanks for your comments.

    mtony - some of my dreams feel like I am wide awake while in progress as well. I ask my hubby something relating to the dream and he has no idea what I am talking about. I don't like this at all.

    Jim - I am going to call my PM doctor tomorrow as I have a bad pain in my back down into my right leg that is new since last friday and it isn't letting up at all. I will mention the strange dreams and see what he recommends. Yikes, I can't imagine what the dreams would be like if the dosage is increased after surgery.
    I was hoping that the dreams would subside after my body adjusted to the new meds but it has been 5 nights now and no change, not to mention I keep walking up around 2 a.m. and have a hard time getting back to sleep.
  • yes i do !! big time
  • You mentioned flexeril ~ I don't like it because I don't dream much on it. It also makes me too sleepy, but that's a different issue.

    I am one of those people who enjoys dream analysis and I miss having the really good vivid dreams I used to have! With my doctor's knowledge, I did not take flexeril for the past ten days. I was sleeping up to 17 hours a day (in two increments) and it was really frustrating. I was hoping that if I went off for few days, I could go back to sleeping reasonably! Lo and behold, I had four very vivid and clear dreams last night. Also slowly moved back to nine hours of sleep again.
Sign In or Register to comment.